Alert archive / Colorado / High Wind Watches in 2014
High Wind Watch 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Mar 30, 2014, 4:38 AM MDT for 7 counties in Colorado. It took effect at Mar 30, 2014, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 4:38 AM MDT (10:38 UTC)
- In effect from
- Mar 30, 2014, 9:00 PM MDT
- Expired
- Mar 30, 2014, 11:13 AM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4172 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
106 WWUS75 KBOU 301038 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 438 AM MDT SUN MAR 30 2014 COZ035-036-302100- /O.NEW.KBOU.HW.A.0008.140331T0300Z-140331T1200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 438 AM MDT SUN MAR 30 2014 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * TIMING...WEST TO NORTHWEST WINDS WILL INCREASE BY LATER THIS EVENING AND CONTINUE OVER NIGHT. THE STRONGEST WINDS WILL BE BETWEEN 11 PM AND 5 AM. * WINDS...WEST TO NORTHWEST WINDS OF 20 TO 40 MPH AND GUSTS UP TO 75 MPH ARE POSSIBLE TONIGHT. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. IF YOU ARE DRIVING ON THE ROADWAYS SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
1 follow-up statement
266 WWUS75 KBOU 301713 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1113 AM MDT SUN MAR 30 2014 ...STRONG WINDS EXPECTED IN THE FRONT RANGE FOOTHILLS OVERNIGHT... .A STORM SYSTEM MOVING OVER COLORADO TONIGHT IS GOING TO BE ACCOMPANIED BY STRONG WINDS ALOFT. AS THE CORE OF THE SYSTEM MOVES FROM THE MOUNTAINS OUT ONTO THE PLAINS...STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP OVER THE EASTERN SLOPES OF THE MOUNTAINS AND FRONT RANGE FOOTHILLS. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH ABOUT SUNRISE MONDAY MORNING. COZ035-036-310315- /O.UPG.KBOU.HW.A.0008.140331T0300Z-140331T1200Z/ /O.NEW.KBOU.HW.W.0015.140331T0300Z-140331T1200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1113 AM MDT SUN MAR 30 2014 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEST TO NORTHWEST WINDS WILL INCREASE DURING THE EARLY EVENING AND CONTINUE OVERNIGHT. THE STRONGEST WINDS WILL BE BETWEEN 9 PM AND 5 AM. * WINDS...WEST TO NORTHWEST WINDS OF 25 TO 40 MPH AND GUSTS OF 70 TO 80 MPH ARE POSSIBLE TONIGHT. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS THAT WILL CAUSE HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. IF YOU ARE DRIVING ON THE ROADWAYS SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Mar 30, 3:42 AM MDT, 56 minutes earlier.
Area forecast discussion, Mar 30, 3:42 AM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 342 AM MDT SUN MAR 30 2014 .SHORT TERM...UPPER LEVEL TROF NOW ACROSS CALIFORNIA WILL MOVE ACROSS COLORADO TONIGHT BEFORE INTENSIFYING INTO THE NEBRASKA PANHANDLE BY EARLY MONDAY MORNING. MAIN CONCERNS ARE SNOW POTENTIAL IN THE MOUNTAINS TONIGHT ALONG WITH A CHANCE OF HIGH WINDS IN THE FOOTHILLS FROM LATER THIS EVENING THROUGH THE NIGHT. SATELLITE IMAGERY SHOWING ABUNDANT MID AND UPPER LEVEL MOISTURE ACROSS MUCH OF THE GREAT BASIN EARLY THIS AM AND THIS WILL CONTINUE TO SPREAD INTO COLORADO DURING THE DAY. THE PRECIP WITH THE STORM IS STILL OVER CALIFORNIA SO IT WILL BE AFTERNOON BEFORE SHOWERS DEVELOP IN THE COLORADO MOUNTAINS. BEST CHANCE OF SNOW WILL BE TONIGHT WITH INCREASING LOW LEVEL MOISTURE...STEEP LAPSE RATES AND IMPROVING OROGRAPHIC FLOW. LOOKS LIKE ADVISORY AMOUNTS ARE A GOOD BET WITH POTENTIAL HEAVY SNOWFALL FOR A SHORT DURATION THIS EVENING. OVER THE FRONT RANGE FOOTHILLS...GUSTY WINDS WILL INCREASE TONIGHT WITH THE POTENTIAL FOR HIGH WINDS AND GUSTS UP TO 75 MPH AS THE TROF PASSES. CROSS SECTIONS SHOWING CROSS BARRIER FLOW INCREASING TO 50-65KT. AS THE TROF INTENSIFIES EAST OF THE MOUNTAINS...QG VERTICAL VELOCITY FIELDS BECOME STRONGLY SUBSIDENT AFTER THIS EVENING AND ALONG WITH COLD ADVECTION MAY BE ABLE TO PRODUCE HIGH WINDS FOR A TIME TONIGHT. FOR NOW WILL GO WITH A HIGH WIND WATCH ONLY FOR THE FRONT RANGE FOOTHILLS. ACROSS THE NORTHEAST PLAINS TODAY...WARMER CONDITIONS WITH READINGS INTO THE 70S AS STRONG SOUTHWEST FLOW INCREASES. EXPECT GUSTY WINDS THIS AFTERNOON ESPECIALLY OVER THE PALMER DIVIDE. WILL KEEP A LOW CHANCE FOR SHOWERS OVER THE FAR NORTHERN PLAINS TONIGHT IN CLOSER PROXIMITY TO THE UPPER LOW AND BETTER MOISTURE AND LIFT AVAILABLE. .LONG TERM...RATHER POTENT UPPER LEVEL TROUGH WILL EXIT THE AREA MON MORNING. BOTH ECMWF AND GFS SHOW AN UPPER LVL LOW INTENSIFYING OVER WCNTRL NE BY 12Z WHICH THEN MOVES QUICKLY ENE INTO NCNTRL NE BY 18Z. COULD SEE A CHC OF RAIN/SNOW SHOWERS OVER THE FAR NERN CORNER EARLY MON MORNING BEFORE STG SUBSIDENCE DVLPS BY MID TO LATE MORNING. MEANWHILE A STG SFC LOW WILL MOVE FM SWRN NE INTO CNTRL NE WITH A TIGHT LOW LVL GRADIENT OVER THE PLAINS MON MORNING WHICH WILL WEAKEN BY MIDDAY. WINDS IN THE BNDRY LYR SUGGEST WINDS COULD GET NR HIGH WIND CRITERIA MON MORNING BEFORE DECREASING BY MIDDAY. IN THE MTNS CROSS-SECTIONS SHOW FAVORABLE OROGRAPHICS THROUGH THE MORNING HOURS WITH ENOUGH MOISTURE AROUND TO PRODUCE AREAS OF SNOW. SNOW ACTIVITY SHOULD BEGIN TO DECREASE BY MIDDAY AS MOISTURE AND OROGRAPHICS WEAKEN. WINDS IN THE FOOTHILLS SHOULD BEGIN TO DECREASE AFTER 12Z AS COMPONENT ALONG WINDS BEGIN TO WEAKEN. HIGH TEMPS ON MON WILL BE COOLER AS READINGS DROP BACK INTO THE 50S ACROSS NERN CO. FOR MON NIGHT AND TUE THE FLOW ALOFT WILL BECOME MORE SWLY AS A BROAD UPPER LEVEL TROUGH DVLPS OVER THE WRN US. MOISTURE WILL GRADUALLY INCREASE IN THE MTNS WITH SOUNDINGS BECOMING MOIST ADIABATIC ON TUE. IN ADDITION UPPER LEVEL JET WILL BE OVERHEAD AS WELL SO THERE WILL BE THE POTENTIAL FOR BANDED HEAVIER PCPN IN SOME AREAS. WITH SWLY FLOW ZN 31 AND PORTIONS OF ZN 33 WOULD BE FAVORED AREAS FOR SOME HEAVIER SNOWFALL LATE MON NIGHT THRU TUE AFTN. IN ADDITION VALLEY AREAS OF ZN 32 COULD BE UNDER THE GUN AS WELL FOR SOME HEAVIER PCPN AS WELL. OVER NERN CO A STG LOW LVL GRADIENT WILL DVLP ON TUE AS SFC HI PRES MOVES INTO THE CNTRL PLAINS WHILE SFC LOW PRES DEVELOP OVER WRN CO. THUS EXPECT GUSTY SSE WINDS TO DVLP OVER THE PLAINS. FOR NOW WILL KEEP FCST MAINLY DRY OVER NERN CO AS IT APPEARS BEST CHC FOR PCPN WILL STAY OVER SERN WY ALTHOUGH AREAS NEAR THE BORDER COULD SEE A FEW SHOWERS TUE AFTN. AS FOR HIGHS WILL KEEP READINGS IN THE 55 TO 60 DEGREE RANGE OVER THE PLAINS. FOR TUE NIGHT INTO WED THE UPPER LEVEL TROUGH OVER THE WRN US WILL BEGIN TO MOBE EASTWARD WITH SWLY FLOW ALOFT REMAINING OVER THE AREA. SOME MOISTURE WILL CONTINUE IN THE MTNS WITH DECENT LAPSE RATES SO WILL KEEP IN A CHC OF SNOW SHOWERS. AT LOWER ELEVATIONS A SFC LOW WILL GRADUALLY DEVELOP OVER SERN CO AS A COOL FNT MAY MOVE ACROSS THE PLAINS ON WED. THE ECMWF SHOWS TEMPS DROPPING BACK INTO THE LOWER TO MID 40S ACROSS THE PLAINS ON WED WHILE THE GFS KEEPS READINGS IN THE 50S. IF THE FNT DOES MOVE ACROSS THE PLAINS HAVE TO BELIEVE STRATUS WILL DVLP BEHIND THE FNT WHICH WOULD LEAD TO TEMPS MORE LIKE THE ECMWF SHOWS. THUS WILL TREND COOLER THAN GUIDANCE FOR WED ACROSS NERN CO. BY WED NIGHT AND THU THE BIG QUESTION IS HOW WILL THE UPPER LEVEL TROUGH MOVING EASTWARD FM THE WRN US ACT AS IT MOVES INTO THE CNTRL ROCKIES. THE LATEST ECMWF NOW HAS TRENDED TOWARDS A MORE ORGANIZED UPPER LEVEL TROUGH OVER THE CENTRAL ROCKIES WITH A STG CLOSED LOW DEVELOPING OVER ERN CO ON THU WHILE THE LATEST GFS HAS A MORE DISORGANIZED SYSTEM MOVING ACROSS COLORADO. PREVIOUS RUNS OF THE GFS HAD A MORE ORGANIZED UPPER LEVEL LOW TRACKING ACROSS THE SRN ROCKIES VERSUS ITS LATEST SOLUTION. MEANWHILE THE 00Z GFS ENSEMBLE DATA STILL HAS QUITE A FEW MEMBERS SHOWING A DECENT CLOSED LOW MOVING ACROSS SRN CO/NRN NEW NM WED NIGHT INTO THU. AT THIS POINT THERE IS STILL A LOT OF UNCERTAINTY WITH THIS SYSTEM SO WILL JUST KEEP POPS IN THE CHC CATEGORY FM WED NIGHT THROUGH THU OVER THE CWA. NATURALLY IF A STG CLOSED LOW DOES DVLP AND MOVES ACROSS SRN CO THEN THERE COULD BE A DECENT SNOWSTORM FM THE MTNS EAST OF THE DIVIDE ACROSS PORTIONS OF NERN CO. FOR FRI NO MATTER HOW THE SYSTEM MENTIONED ABOVE EVOLVES IT SHOULD MOVE EAST OF THE AREA WITH IMPROVING CONDITIONS AND MODERATING TEMPERATURES. && .AVIATION...SOUTHERLY DRAINAGE FLOW THIS MORNING. AS GOOD MIXING OCCURS TODAY...GUSTY SOUTHWEST WINDS WILL DEVELOP FROM LATER THIS MORNING THROUGH THE AFTERNOON. GUSTS UP TO 35KT POSSIBLE ESPECIALLY AT APA AND DEN. WINDS AT DENVER MAY BE A BIT DELAYED AS THE SURFACE LOW SOUTH OF DENVER MAY KEEP A WEAKER SOUTHEAST COMPONENT FOR A TIME EARLY THIS AFTERNOON. THE WINDS WILL TURN WEST AND NORTHWEST LATER TONIGHT AS THE UPPER LEVEL WAVE MOVES OVER THE AREA. && .FIRE WEATHER...WILL CONTINUE WITH RED FLAG WARNINGS FOR THE PALMER DIVIDE REGION WITH COMBINATION OF GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS. AREAS FURTHER NORTH AND EAST HAVE HAD MORE MOISTURE LATELY NO RFW NEEDED IN THOSE LOCATIONS. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT MONDAY FOR COZ031-033-034. RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR COZ241-246-247. HIGH WIND WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR COZ035-036. && SHORT TERM...ENTREKIN LONG TERM....RPK AVIATION...ENTREKIN
Hazardous weather outlook, Mar 29, 10:49 AM MDT, 17 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1049 AM MDT SAT MAR 29 2014 COZ030>051-301700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1049 AM MDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT DRY AND WARM CONDITIONS ARE EXPECTED TODAY. BREEZY WINDS AND MODERATELY LOW RELATIVE HUMIDITIES WILL HELP ELEVATE THE FIRE DANGER ACROSS THE PLAINS THIS AFTERNOON. GUSTY WINDS ARE ALSO EXPECTED IN THE HIGHER ELEVATIONS TODAY AND ACROSS THE HIGHER PEAKS AND RIDGES OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FIRE DANGER WILL INCREASE OVER THE PALMER DIVIDE ON SUNDAY AS GUSTY SOUTHWEST WINDS DEVELOP BY AFTERNOON ALONG WITH LOW HUMIDITY VALUES. IN ADDITION AREAS OF BLOWING DUST MAY OCCUR AS WELL. MEANWHILE AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA SUNDAY NIGHT WHICH WILL BRING SNOW TO THE MOUNTAINS ALONG WITH A SLIGHT CHANCE OF SHOWERS FOR NORTHEAST COLORADO. GUSTY WEST WINDS WILL OCCUR IN THE MOUNTAINS...FOOTHILLS AND ACROSS THE PLAINS SUNDAY NIGHT. ON MONDAY THERE WILL BE A CHANCE OF SNOW SHOWERS IN THE MOUNTAINS WITH DRY AND COOLER CONDITIONS OVER NORTHEAST COLORADO. BY MID WEEK A STRONGER WEATHER SYSTEM MAY AFFECT THE AREA FROM WEDNESDAY NIGHT INTO THURSDAY BRINGING A CHANCE OF RAIN AND SNOW ALONG WITH COLDER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:25 AM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 30 hr |
| Mar 30, 11:13 AM MDT | High Wind Warning | BOU | Boulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 7 more | 30 hr |
Nearby
High Wind Watches in Colorado, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.